Texas, 2015Drought in Texas, February 17 to 28, 2015
February 17 to 28, 2015 · NWS FWD · 1 event in 1 county or zone
Drought conditions expanded across North Texas by the middle of February due to a lack of precipitation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions expanded across North Texas by the middle of February due to a lack of precipitation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 16, 11:38 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 16, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1138 PM CST MON FEB 16 2015
.AVIATION...
VFR CONDITIONS EXPECTED THEREAFTER. NORTH WINDS AROUND 10 KNOTS
WILL BECOME NORTHWEST AT 5 TO 7 KNOTS BY MIDDAY /18Z/ TUESDAY.
DRY AIR WILL CONTINUE TO FILTER INTO THE LOWER LEVELS. AS AN
UPPER LEVEL DISTURBANCE APPROACHES OVERNIGHT INTO TUESDAY MORNING
...SOME LIGHT SNOW MAY FALL OUT OF CLOUDS THAT WILL HAVE
9000-10000 FEET BASES. AS THIS SNOW FALLS THROUGH DRY AIR IN THE
LOWER 8000-9000 FEET...MOST IF NOT ALL OF IT...WILL SUBLIMATE BEFORE
REACHING THE SURFACE. ONLY A FEW FLURRIES ARE POSSIBLE SO HAVE NOT
INCLUDED IN THE TAFS. WILL CONTINUE TO WATCH LOW THE LEVEL
MOISTURE PROFILES CLOSELY THROUGH TUESDAY MORNING.
58
&&
.PREV DISCUSSION... /ISSUED 343 PM CST MON FEB 16 2015/
LIGHT RAIN CONTINUES ACROSS OUR SOUTHEAST COUNTIES THIS AFTERNOON
BUT SHOULD MOVE OUT OF THE REGION BY SUNSET. TEMPERATURES IN THIS
AREA HAVE STAYED ABOVE FREEZING AND EXPECT ALL RAIN TO REMAIN IN
LIQUID FORM THROUGH THE REMAINDER OF THE AFTERNOON HOURS. A
RELATIVELY DRY EVENING AND NIGHT IS EXPECTED BUT THERE STILL
REMAINS A LOW CHANCE FOR LIGHT SNOW OR SNOW FLURRIES OVER THE
REGION LATE TONIGHT AND TUESDAY MORNING.
BROAD UPPER LEVEL TROUGHING CONTINUES ACROSS THE REGION THIS
AFTERNOON. A DISTURBANCE...CURRENTLY MOVING ACROSS UTAH...WILL
CONTINUE SOUTHEAST INTO WEST TEXAS LATE TONIGHT AND THEN MOVE
ACROSS NORTH TEXAS DURING THE DAY ON TUESDAY. THIS DISTURBANCE IS
EXPECTED TO GENERATE ENOUGH MID LEVEL LIFT TO PRODUCE SNOW ACROSS
WEST TEXAS TONIGHT WITH POSSIBLY A BAND OF LIGHT SNOW OCCURRING
ACROSS THE WESTERN COUNTIES OF NORTH TEXAS. FORECAST SOUNDINGS
CONTINUE TO INDICATE THE LOWER LEVELS OF THE ATMOSPHERE WILL
REMAIN DRY MAKING IT DIFFICULT FOR MUCH OF THE SNOW TO REACH THE
GROUND. THE FURTHER EAST YOU GO...THE DEEPER THE DRY LAYER AT THE
SURFACE. WILL KEEP A SLIGHT CHANCE FOR SNOW ALONG AND WEST OF A
LINE FROM BRIDGEPORT TO WEATHERFORD TO KILLEEN OVERNIGHT TONIGHT
AND TUESDAY MORNING. DO NOT THINK ALL OF THIS AREA WILL SEE
SNOW...BUT AM NOT SURE EXACTLY WHERE THE BAND OF SNOW WILL OCCUR.
MOST OF THE HI-RES GUIDANCE SUGGESTS IT MAY OCCUR NEAR OR NORTH OF
I-20. A TRACE OF SNOW ACCUMULATION MAY OCCUR ON GRASS UNDERNEATH
THE SNOW BAND BUT NO IMPACTS ARE EXPECTED FROM ANY SNOW THAT DOES
FALL. EAST OF THIS AREA...WILL KEEP A MENTION FOR FLURRIES WITH A
LESS THAN 20 POP.
DURING THE AFTERNOON AND EARLY EVENING HOURS OF TUESDAY...BOTH THE
TEXAS TECH WRF AND NAM SUGGEST SOME LIGHT RAIN OR DRIZZLE MAY
OCCUR IN OUR NORTHWEST AND/OR NORTH COUNTIES AS THE DISTURBANCE
EXITS THE REGION...BUT THINK WITH THE NEAR-SURFACE DRY LAYER IT
WILL STILL BE DIFFICULT FOR ANY PRECIP TO REACH THE GROUND. IF
ANYTHING DOES REACH THE GROUND...SOUNDINGS INDICATE IT WOULD
REMAIN AS LIQUID RAIN OR DRIZZLE. FOR NOW...WILL KEEP A 10 POP BUT
NOT MENTION ANY RAIN OR DRIZZLE IN THE WORDED FORECAST.
FOR THE REMAINDER OF THE WORK WEEK...WE WILL REMAIN UNDER
NORTHWEST FLOW ALOFT WITH A LARGE UPPER LEVEL TROUGH SLOWLY MOVING
EAST OVER THE EASTERN HALF OF THE CONUS. A WEAK FRONT WILL MOVE
INTO AT LEAST THE EASTERN HALF OF THE CWA ON WEDNESDAY BUT IT WILL
HARDLY BE NOTICED EXCEPT FOR A WIND SHIFT TO THE NORTH.
TEMPERATURES WILL STEADILY WARM THROUGH FRIDAY. RAIN CHANCES
RETURN TO THE FORECAST ON THURSDAY NIGHT AND FRIDAY AS WARM AIR
ADVECTION ALLOWS FOR SOME LIGHT RAIN OVER MAINLY THE EASTERN HALF
OF THE CWA.
BEGINNING ON FRIDAY...A POSITIVELY-TILTED AND NEARLY ZONAL TROUGH
WILL BEGIN TO DEVELOP ALONG THE WEST COAST. AS THIS DEVELOPS...IT
WILL SEND A STRONGER COLD FRONT INTO THE REGION THIS WEEKEND. THE
GEM AND ECMWF ARE IN FAIRLY GOOD AGREEMENT THAT THE FRONT WILL
ARRIVE SATURDAY AND SATURDAY NIGHT WHILE THE GFS STALLS THE FRONT
JUST NORTH OF THE AREA. HOWEVER...IN PREVIOUS MODEL RUNS THE GFS
BROUGHT THE FRONT THROUGH THE AREA THIS WEEKEND. THIS FORECAST
WILL LEAN MORE TOWARDS THE CONSENSUS OF THE ECMWF AND GEM WITH THE
FRONT ARRIVING ON SATURDAY. THERE WILL BE A CHANCE FOR RAIN AND
ISOLATED THUNDERSTORMS WITH THE FRONT ON SATURDAY AND SATURDAY
NIGHT. DEPENDING ON WHAT THE UPPER LEVEL PATTERN EVENTUALLY
EVOLVES INTO...THERE COULD BE LINGERING PRECIP CHANCES THROUGH
THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE ECMWF
SOUNDINGS SUGGEST THAT THE ATMOSPHERIC PROFILES WILL BE COLD ENOUGH
FOR POSSIBLY SOME SNOW. WILL MENTION A RAIN/SNOW MIX ACROSS THE
NORTHERN HALF OF THE REGION SUNDAY NIGHT AND MONDAY BUT THIS
POTENTIAL EVENT IS STILL 6-8 DAYS OUT AND THERE ARE LIKELY TO BE
CHANGES TO THE FORECAST BEFORE THEN.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 27 50 32 57 33 / 10 10 5 0 0
WACO, TX 27 49 31 61 34 / 10 10 5 0 0
PARIS, TX 22 46 27 50 26 / 10 10 10 0 0
DENTON, TX 26 51 30 56 31 / 10 10 10 0 0
MCKINNEY, TX 26 49 29 53 29 / 10 10 10 0 0
DALLAS, TX 29 50 34 57 34 / 10 10 5 0 0
TERRELL, TX 28 48 32 56 30 / 10 10 5 0 0
CORSICANA, TX 28 48 32 58 33 / 10 10 5 0 0
TEMPLE, TX 29 50 32 63 35 / 10 10 5 0 0
MINERAL WELLS, TX 29 51 31 59 32 / 20 20 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/84
Hazardous weather outlook, Feb 16, 3:21 PM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CST MON FEB 16 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
321 PM CST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE FOR SOME LIGHT SNOW ACROSS MAINLY WESTERN
PORTIONS OF NORTH TEXAS OVERNIGHT TONIGHT. HOWEVER...LITTLE TO NO
ACCUMULATION IS EXPECTED AND NO IMPACTS TO TRAVEL ARE ANTICIPATED
AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE SLIGHT CHANCE FOR LIGHT SNOW ACROSS MAINLY WESTERN PORTIONS OF NORTH
TEXAS CONTINUES THROUGH TUESDAY MORNING. HOWEVER...LITTLE TO NO
ACCUMULATION IS EXPECTED AND NO IMPACTS TO TRAVEL ARE ANTICIPATED
AT THIS TIME.
A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS RETURNS TO THE FORECAST ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Mills
- When
- February 17, 12:00 AM CST to February 28, 12:00 AM CST
- Where
- Mills forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
By the middle of February, the nearly all of Mills County was under D2/Severe drought conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Tennessee, February 17 to 21, 20156 deaths · 3 events
- Cold in Wisconsin, February 17, 20151 death · 1 event
- Rip Current in Puerto Rico, February 17, 20151 death · 1 event
- Winter Weather in Kentucky, February 17 to 18, 201522 events
- Winter Weather in Illinois, February 17 to 18, 201519 events
- Winter Weather in Missouri, February 17 to 18, 201511 events
- Ice Storm and Winter Weather in South Carolina, February 17, 201510 events
- Winter Weather in Nebraska, February 17, 20158 events
- Winter Weather in Indiana, February 17 to 18, 20156 events
- Astronomical Low Tide in Louisiana, February 17 to 18, 20155 events
- Cold in Iowa, February 17, 20151 event
- Astronomical Low Tide in Texas, February 17, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564662.